Alert archive / Missouri / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 90, NWS Kansas City, MO

April 6, 20064 counties in Missouri

NWS Kansas City, MO issued this severe thunderstorm warning at Apr 6, 2006, 8:45 PM CDT for 4 counties in Missouri. It was in force for 24 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 6, 2006, 8:45 PM CDT (01:45 UTC)
Expired
Apr 6, 2006, 9:09 PM CDT
In force
24 min
Issued by
NWS Kansas City, MO
Area
Counties, with a storm outline in the text

Counties Henry County, MO, Jackson County, MO, Johnson County, MO, Lafayette County, MO

The radar

The Pleasant Hill radar (KEAX), 27 km from the middle of the area, began a volume at 01:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 6, 8:50 PM CDTTSTM WND GST 60Chapel Hill, MO50 TO 60 MPH WINDS REPORTED
Apr 6, 9:15 PM CDTTSTM WND DMGWhiteman Afb, MOWIND DAMAGE TO BUILDINGS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 5 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 6, 5:54 PM CDTTornado WatchSPC7 hr
Apr 6, 7:43 PM CDTTornado WatchSPC5 hr

The nearest sounding before it

Topeka, KS (KTOP), launched 00:00Z, 1.8 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 2006-04-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 765 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 00:00Z on 2006-04-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 210 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
765 J/kg
Mixed-layer CIN
-100 J/kg
Mixed-layer LCL
1356 m above ground
0-6 km bulk shear
68 kt
0-1 km storm-relative helicity
210 m²/s²
0-3 km storm-relative helicity
204 m²/s²
Significant tornado parameter
0.5
Supercell composite
4.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KEAX 070145
SVREAX
MOC083-095-101-107-070230-
/O.NEW.KEAX.SV.W.0090.060407T0145Z-060407T0230Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
845 PM CDT THU APR 6 2006

THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN HENRY COUNTY IN WEST CENTRAL MISSOURI
  JOHNSON COUNTY IN WEST CENTRAL MISSOURI
  SOUTHEASTERN JACKSON COUNTY IN WEST CENTRAL MISSOURI
  WESTERN LAFAYETTE COUNTY IN WEST CENTRAL MISSOURI

* UNTIL 930 PM CDT

* AT 838 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS
  IN EXCESS OF 70 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM LONE JACK TO HOLDEN TO URICH...AND MOVING NORTHEAST
  AT 40 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  ODESSA BY 855 PM CDT.
  WARRENSBURG AND LEETON BY 900 PM CDT.
  MAYVIEW BY 905 PM CDT.
  WHITEMAN AFB...KNOB NOSTER AND HIGGINSVILLE BY 915 PM CDT.

THE TOWNS OF PITTSVILLE...BLAIRSTOWN...CENTERVIEW...FAYETTEVILLE AND
AULLVILLE ARE ALSO IN THE PATH OF THESE SEVERE THUNDERSTORMS.

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

LAT...LON 3889 9425 3868 9403 3842 9398 3865 9351
      3917 9373

$$

BOOKBINDER
2 follow-up statements
000 
WWUS53 KEAX 070158
SVSEAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
858 PM CDT THU APR 6 2006

MOC095-070208-
/O.CAN.KEAX.SV.W.0090.000000T0000Z-060407T0230Z/
JACKSON MO-
858 PM CDT THU APR 6 2006

...THE SEVERE THUNDERSTORM WARNING FOR JACKSON COUNTY HAS BEEN
CANCELLED...

AT 853 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE 
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED EAST OF THE 
AREA...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. 
THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED.

LAT...LON 3893 9413 3877 9395 3843 9393 3865 9351
      3917 9373

$$

MOC083-101-107-070230-
/O.CON.KEAX.SV.W.0090.000000T0000Z-060407T0230Z/
LAFAYETTE MO-JOHNSON MO-HENRY MO-
858 PM CDT THU APR 6 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
HENRY...JOHNSON AND LAFAYETTE COUNTIES UNTIL 930 PM CDT...

AT 853 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING 
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. WINDS OF THIS MAGNITUDE WERE 
REPORTED IN THE LONE JACK AREA ALONG HIGHWAY 50. THESE STORMS WERE 
LOCATED ALONG A LINE EXTENDING FROM ODESSA TO 8 MILES NORTHWEST OF 
WARRENSBURG TO CHILHOWEE...MOVING NORTHEAST AT 40 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  WARRENSBURG AND LEETON BY 905 PM CDT.
  MAYVIEW BY 910 PM CDT.
  HIGGINSVILLE BY 915 PM CDT.
  WHITEMAN AFB AND KNOB NOSTER BY 925 PM CDT.

THE TOWNS OF CENTERVIEW...FAYETTEVILLE AND AULLVILLE ARE ALSO IN THE
PATH OF THIS LINE OF SEVERE THUNDERSTORMS.

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

LAT...LON 3893 9413 3877 9395 3843 9393 3865 9351
      3917 9373

$$

BOOKBINDER
000 
WWUS53 KEAX 070209
SVSEAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
907 PM CDT THU APR 6 2006

MOC083-101-107-070217-
/O.CAN.KEAX.SV.W.0090.000000T0000Z-060407T0230Z/
LAFAYETTE MO-JOHNSON MO-HENRY MO-
907 PM CDT THU APR 6 2006

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN HENRY...JOHNSON AND
LAFAYETTE COUNTIES HAS BEEN CANCELLED...

AT 903 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE 
THUNDERSTORMS WHICH PROMPTED THE WARNING WERE RAPIDLY 
DISSIPATING...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR 
PROPERTY. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN 
CANCELLED.

STRONG THUNDERSTORMS...WITH GUSTY WINDS TO 50 MPH...TORRENTIAL 
RAINFALL AND FREQUENT LIGHTNING...WILL CONTINUE THROUGH 10:30 PM 
ACROSS EASTERN PORTIONS OF JOHNSON AND HENRY COUNTIES FROM WHITEMAN 
AIR FORCE BASE TO WINDSOR AND CALHOUN.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY...OR CALL THE NATIONAL WEATHER SERVICE IN PLEASANT HILL
DIRECTLY AT 1-800-438-0596.

LAT...LON 3893 9413 3877 9395 3843 9393 3865 9351
      3917 9373

$$

BOOKBINDER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 6, 2:50 PM CDT, 5 hours 55 minutes earlier.

Area forecast discussion, Apr 6, 2:50 PM CDT, 5 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
250 PM CDT THU APR 6 2006

.DISCUSSION...

SETTING THE STAGE FOR A SIGNIFICANT SEVERE WEATHER OUTBREAK THIS
EVENING AND TONIGHT. CURRENTLY...PRESSURES ARE FALLING RAPIDLY
ACROSS CNTRL AND ERN KANSAS IN RESPONSE TO STRONG HEIGHT FALLS OVER
THE CNTRL PLAINS FROM THE DEEP UPPER LOW NOW MOVING FROM ERN
COLORADO TO WRN KANSAS. DRYLINE IS BEGINNING TO SHARPEN FROM WEST OF
KICT TO NEAR KEAR. SURFACE WINDS HAVE SUBSEQUENTLY BEGAN TO BACK
SIGNIFICANTLY ACROSS ERN KANSAS AND WRN MISSOURI AHEAD OF THE
SURFACE LOW PRESSURE CONSOLIDATING ACROSS SRN NEBR.

TOP 18Z SOUNDING INDICATED A VERY SHALLOW MOIST LAYER WITH SLIGHTLY
VEERED WINDS ABOVE 2K FEET. FEEL THE BACKED LOW LEVEL WINDS NOW
BEGINNING TO TAKE SHAPE ACROSS THE REGION WILL HELP BRING DEEPER
MOISTURE BACK INTO THE AREA BEFORE STORMS DEVELOPING ALONG THE
DRYLINE MOVE INTO THE AREA. THIS MOISTURE CAN BE SEEN IN THE 18Z SGF
AND OUN SOUNDING...HOWEVER WOULD ONLY EXPECT TO REALIZE A MAXIMUM OF
11 G/KG MIXING RATIO IN THE BOUNDARY LAYER. THIS WILL LEAD TO HIGHER
T/TD SPREADS IN THE WARM SECTOR...AND HIGHER LCLS OF STORMS THAT
DEVELOP ALONG THE DRYLINE. 0-6 KM SHEAR VECTORS OF 50-60 KT SUPPORT
SUPERCELLULAR STRUCTURE...HOWEVER 0-3 KM HELICITY VALUES APPROACHING
200 M2/S2 WOULD LIMIT THE MAGNITUDE OF ROTATION IN THE UPDRAFT
COLUMN. NEVERTHELESS...STEEP MIDLEVEL LAPSE RATES...MODEST
INSTABILITY...AND DEEP LAYER LIFT WILL SUPPORT DAMAGING WINDS AND
DESTRUCTIVE HAIL OF ANY STORMS THAT MAKE IT TO ERN KANSAS BY THE
LATE AFTERNOON.

MOST LIKELY SCENARIO IS FOR INDIVIDUAL SUPERCELLS TO CONTINUE TO
DEVELOP ALONG AND AHEAD OF THE DRYLINE IN CNTRL/ERN KANSAS AND SRN
NEBRASKA...AND BEGIN TO MERGE INTO LINE SEGMENTS AS THEY MOVE NE
DURING THE LATE AFTERNOON AND EARLY EVENING HOURS. MEANWHILE...AS THE
UPPER TROF PLOWS EAST THROUGH CNTRL KANSAS AND SIGNIFICANTLY COOLS
AND DESTABILIZES A DEEP MIDLAYER COLUMN...DRYLINE SHOULD SURGE
EASTWARD WITH STRONG SUBSIDENCE BEHIND THE UPPER WAVE. THIS WILL
ALLOW FOR FURTHER DEVELOPMENT EASTWARD INTO WRN MISSOURI...AND WITH
COOLING AND MOISTENING OF THE BOUNDARY LAYER...LCLS WILL BEGIN TO
LOWER...ENHANCING THE TORNADO POTENTIAL. TORNADIC POTENTIAL WILL BE
MAXIMIZED IN AREAS OF MORE BACKED LOW LEVEL WINDS...AND WITH ANY
INDIVIDUAL STORMS THAT CAN OBTAIN DEVIANT RIGHT MOVEMENT. STORMS
WILL SURGE EASTWARD THROUGH THE CWA THIS EVENING...AND SHOULD BE
LIMITED TO ERN MISSOURI BY THE EARLY MORNING HOURS. CANNOT RULE OUT
A POST FRONTAL SHOWER AND ISOLATED THUNDERSTORM IN THE COLD
CORE...HOWEVER THIS ACTIVITY WILL BE LIMITED AT BEST.

SCATTERED SHOWERS AND POSSIBLY A FEW THUNDERSTORMS WILL CONTINUE
FRIDAY...PARTICULARLY DURING PEAK AFTERNOON HEATING. THIS ACTIVITY
WILL OCCUR AS THE UPPER LOW CUTS OFF FROM THE MAIN FLOW AND BECOMES
BAROTROPICALLY STACKED OVER WRN MISSOURI. SMALL HAIL AND A FEW
HIGHER WIND GUSTS ARE POSSIBLE WITH ANY OF THESE SHOWERS AND
THUNDERSTORMS AS STEEP LAPSE RATES IN THE LOWEST 200 MB BECOME
COUPLED WITH SUFFICIENT WELL MIXED BOUNDARY LAYER DEWPOINTS AND
LOWERED FREEZING LEVELS.

21

AS THE VERTICALLY STACKED STORM SYSTEM SINKS SOUTH TOMORROW
NIGHT...PRECIPITATION CHANCES WILL SHUT OFF ACROSS THE FORECAST
AREA. MUCH COOLER AIR WILL BE DRAWN SOUTH WITH NORTHERLY WINDS ON
THE NORTH/NORTHWEST SIDE OF THE EXITING STRONG STORM SYSTEM.
TEMPERATURES ARE EXPECTED TO FALL INTO THE 30S TOMORROW NIGHT...AND
STRUGGLE AGAIN SATURDAY AS CANADIAN HIGH PRESSURE SINKS SOUTH TOWARD
THE MID MISSISSIPPI VALLEY REGION.

SURFACE HIGH PRESSURE WILL BEGIN TO SLOWLY PULL AWAY TO THE EAST FOR
THE LATTER PART OF THE WEEKEND INTO EARLY NEXT WORK WEEK. A PORTION
OF THE EASTERN PACIFIC UPPER TROUGH WILL EJECT OUT ACROSS THE
SOUTHWESTERN CONUS EARLY NEXT WEEK...WITH THE BULK OF ITS ENERGY
FORECAST TO TRACK NORTHEAST TOWARD THE GREAT LAKES. THE ATTENDANT
SURFACE FRONT IS FORECAST TO PASS THROUGH THE AREA WEDNESDAY...WITH
PRECIPITATION CHANCES AHEAD OF THE FRONT WITH A LEAD SHORTWAVE
TUESDAY...AND THEN IN THE VICINITY OF THE FRONT WEDNESDAY. THE FRONT
LOOKS TO BRING MORE OF A WIND SHIFT THAN A CONTRAST IN TEMPERATURES
AS IT CROSSES THE AREA...SO DAY 7 (THURSDAY) DOESNT LOOK TO BE MUCH
COOLER THAN THE PREVIOUS COUPLE DAYS.

STOFLET

.PREVIOUS DISCUSSION...

319 AM THU...
ELEVATED SHOWERS/THUNDERSTORMS HAVE KEPT DEVELOPING ACROSS EXTREME
NORTHEAST MO THIS MORNING. LLVL JET WILL CONTINUE TO FEED INTO THIS
AREA THROUGH 12Z. THE MID LEVELS WARM THROUGH THE DAY...WITH A NICE
STRENGTHENING CAP. BOTH THE ETA AND NAM PRINT OUT PRECIP AMOUNTS
OVER THE AREA TODAY AND WOULD NOT BE SURPRISED TO SEE SOME SPITS AND
SHOWERS ABOVE THE CAP. FOR THIS REASON HAVE LOWERED HIGH TEMPS JUST
A SMIDGE WITH EXPECTED CLOUD COVER THROUGH MUCH OF THE DAY.  AFTER
18Z...SHOULD SEE BETTER INSOLATION IN THE WESTERN CWA AS THE
ATMOSPHERE BEGINS TO DESTABILIZE AND HIGH DEWPOINTS SPREAD
NORTHEAST. PREVIOUS EXPLANATION OF THE EVENT REASONING/TIMETABLE IS
GENERALLY THE SAME. SHOULD SEE THE DRYLINE LIGHT UP MID TO LATE
AFTERNOON ACROSS EASTERN KANSAS...WITH STORMS REACHING WESTERN
MISSOURI AROUND 00-01Z. WHILE NOT OUT OF THE QUESTION ACROSS THE
ENTIRE CWA...THE BEST TORNADO THREAT SEEMS TO BE ACROSS NORTHWEST
MO...WHERE THE BETTER LOW LEVEL HELICITY IS CONTAINED...JUST EAST OF
THE SURFACE LOW.  FARTHER SOUTH OF THAT /HWY36-ISH/ SOUNDINGS SHOW
WINDS ABOVE 900MB NEARLY DUE SOUTH. AS DRY LINE LIGHTS UP AND STORMS
RACE EAST THROUGH THE EVENING...CAPES NEAR 1500-2000 J/KG AND 0-6
BULK SHEAR OVER 40 KTS WILL MAKE FOR ENOUGH SEVERE STORMS TO GO
AROUND.

MODELS TEND TO SHOW FRIDAY AS A BENIGN DAY...HOWEVER WITH THE
EFFECTIVE COLD FRONT STILL TO OUR WEST AND COLD CORE SLINKING
THROUGH...AM UNCERTAIN THAT WILL BE THE CASE.  ALL SIGNS /EXCEPT
NUMERICAL GUID/ POINT TO SOME POPS FOR FRIDAY AFTERNOON ESP AS THE
UPPER VORTEX HELPS US MIX TO NEARLY 600 MB.  SOUNDINGS ARE QUITE DRY
THOUGH...SO HAVE A LOWER CHC POPS THAN PREVIOUSLY.  SHEAR AND
INSTABILITY ARE NOT GREAT...SO MAY HAVE SOME QUICK UP/DOWN HAILERS.

HIGH PRESSURE MOVES IN ON SATURDAY...AND HAVE NOT MADE ANY CHANGES
PAST THAT.

LVQK

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.

WFO EAX
Hazardous weather outlook, Apr 6, 3:10 PM CDT, 5 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
310 PM CDT THU APR 6 2006

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-071100-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-
JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-
PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-
BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-
RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-
CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY-
310 PM CDT THU APR 6 2006

...SIGNIFICANT SEVERE WEATHER OUTBREAK EXPECTED LATE THIS AFTERNOON
AND TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL
AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

 THERE IS A HIGH RISK OF SEVERE THUNDERSTORMS FOR LATE THIS AFTERNOON
 AND THIS EVENING WEST OF A LINE FROM ST. JOSEPH TO KANSAS CITY TO
 BUTLER MISSOURI. AREAS FURTHER EAST REMAIN UNDER A MODERATE RISK
 OF SEVERE WEATHER.

 AN UNUSUALLY STRONG STORM SYSTEM CONTINUES TO STRENGTHEN RAPIDLY
 ACROSS NEBRASKA AND KANSAS EARLY THIS AFTERNOON. SOUTHERLY WINDS
 AHEAD OF THIS SYSTEM CONTINUE FEED A VERY WARM AND INCREASINGLY
 MOIST AIRMASS INTO THE REGION.

 AS OF 3 PM...SEVERE THUNDERSTORMS WERE ALREADY DEVELOPING RAPIDLY
 ACROSS CENTRAL KANSAS AND NORTHERN OKLAHOMA ALONG AN ADVANCING
 DRYLINE. SCATTERED SUPERCELL THUNDERSTORMS...CAPABLE OF PRODUCING
 VERY LARGE AND DESTRUCTIVE HAIL...DAMAGING WIND GUSTS GREATER THAN
 70 MPH...AND A FEW TORNADOES...WILL ACCOMPANY THESE STORMS AS THEY
 TRACK EAST INTO EASTERN KANSAS AND WESTERN MISSOURI.

 THUNDERSTORMS WILL BEGIN TO AFFECT WESTERN PORTIONS OF THE OUTLOOK
 AREA TOWARD 6 PM...LIKELY AFFECTING THE KANSAS CITY METROPOLITAN
 AREA BETWEEN 6 AND 9 PM. THE COMBINATION OF MODERATE INSTABILITY
 AND VERY STRONG WIND SHEAR WILL CONTINUE TO SUPPORT AN ENHANCED
 RISK OF SIGNIFICANT SEVERE WEATHER ACROSS FAR WESTERN MISSOURI AND
 EASTERN KANSAS THROUGH EARLY THIS EVENING.

 THIS ACTIVITY MAY GRADUALLY EVOLVE INTO A SQUALL LINE...WITH THE
 THREAT FOR VERY LARGE HAIL AND DAMAGING WINDS ACROSS CENTRAL AND
 NORTH CENTRAL MISSOURI AFTER DARK. THE THREAT FOR SEVERE WEATHER
 SHOULD EXIT THE REGION AROUND MIDNIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

 THE UPPER LEVEL STORM SYSTEM RESPONSIBLE FOR SEVERE WEATHER LATE
 TODAY WILL SLOWLY DRIFT OVERHEAD TOMORROW...PROVIDING VERY COLD
 TEMPERATURES ALOFT. SCATTERED TO NUMEROUS THUNDERSTORMS MAY
 REDEVELOP DURING THE AFTERNOON WITH HAIL UP TO THE SIZE OF QUARTERS
 POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

 SPOTTER ACTIVATION WILL BE NEEDED AFTER 6 PM ACROSS FAR WESTERN
 MISSOURI AND EXTREME EASTERN KANSAS...AND ACROSS THE REMAINDER OF
 THE OUTLOOK AREA AFTER SUNSET. THIS IS A PARTICULARLY DANGEROUS
 SITUATION. SPOTTERS AND EMERGENCY MANAGERS ARE URGED TO MONITOR
 LATER STATEMENTS...ALONG WITH SEVERE WEATHER WATCHES AND WARNINGS
 REGARDING THIS VOLATILE WEATHER SITUATION.

BOOKBINDER

In the hours before

Special weather statement, Apr 6, 7:13 PM CDT, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
713 PM CDT THU APR 6 2006

KSZ060-MOZ053-070100-
BATES-LINN-
713 PM CDT THU APR 6 2006

...SIGNIFICANT WEATHER ALERT FOR SOUTHEASTERN LINN AND WESTERN BATES
COUNTIES UNTIL 800 PM CDT...

AT 710 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR PRESCOTT...OR 6 MILES SOUTHEAST OF MOUND
CITY...MOVING NORTHEAST AT 55 MPH. OTHER STRONG THUNDERSTORMS WERE
LOCATED OVER WESTERN BOURBON COUNTY AND MOVING NORTHEAST.

THIS STORM WILL BE NEAR...
  PLEASANTON BY 720 PM CDT.
  8 MILES NORTHWEST OF ADRIAN BY 745 PM CDT.

THE TOWNS OF AMORET...AMSTERDAM AND MERWIN ARE ALSO IN THE PATH OF
THIS STORM.

PENNY SIZE HAIL IS EXPECTED WITH THIS STORM.

BOOKBINDER
Special weather statement, Apr 6, 7:48 PM CDT, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
748 PM CDT THU APR 6 2006

MOZ001-070115-
ATCHISON-
748 PM CDT THU APR 6 2006

...SIGNIFICANT WEATHER ALERT FOR NORTHWESTERN ATCHISON COUNTY UNTIL
815 PM CDT...

AT 744 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 5 MILES NORTH OF STELLA...OR 16 MILES SOUTHWEST
OF ROCK PORT...MOVING NORTH AT 50 MPH.

PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE POSSIBLE WITH THIS
STORM.

21
Special weather statement, Apr 6, 8:19 PM CDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
819 PM CDT THU APR 6 2006

MOZ043-044-070145-
CASS-JOHNSON-
819 PM CDT THU APR 6 2006

...SIGNIFICANT WEATHER ALERT FOR EASTERN CASS AND WESTERN JOHNSON
COUNTIES UNTIL 845 PM CDT...

AT 814 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR EAST LYNNE...OR 4 MILES EAST OF
HARRISONVILLE...MOVING NORTH AT 50 MPH.

THIS STORM WILL BE NEAR...
  PLEASANT HILL...STRASBURH BY 830 PM CDT.

PENNY SIZE HAIL...FREQUENT CLOUD TO GROUND LIGHTNING...AND VERY
HEAVY RAINFALL IS EXPECTED WITH THIS STORM.

BOOKBINDER
Special weather statement, Apr 6, 8:19 PM CDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
819 PM CDT THU APR 6 2006

MOZ043-044-070145-
CASS-JOHNSON-
819 PM CDT THU APR 6 2006

...SIGNIFICANT WEATHER ALERT FOR EASTERN CASS AND WESTERN JOHNSON
COUNTIES UNTIL 845 PM CDT...

AT 814 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR EAST LYNNE...OR 4 MILES EAST OF
HARRISONVILLE...MOVING NORTH AT 50 MPH.

THIS STORM WILL BE NEAR...
  PLEASANT HILL...STRASBURG BY 830 PM CDT.

PENNY SIZE HAIL...FREQUENT CLOUD TO GROUND LIGHTNING...AND VERY
HEAVY RAINFALL IS EXPECTED WITH THIS STORM.

BOOKBINDER
Special weather statement, Apr 6, 8:25 PM CDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
825 PM CDT THU APR 6 2006

MOZ001-070200-
ATCHISON-
825 PM CDT THU APR 6 2006

...SIGNIFICANT WEATHER ALERT FOR NORTHWESTERN ATCHISON COUNTY UNTIL
900 PM CDT...

AT 823 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR PERU...OR 10 MILES NORTHWEST OF ROCK PORT...
MOVING NORTH AT 50 MPH.

PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE POSSIBLE WITH THIS
STORM.

21

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 6, 7:36 PM CDTSevere Thunderstorm WarningEAXBates54 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.